Alert archive / Wisconsin / Wind Chill Warnings in 2008

Wind Chill Warning 1, NWS Green Bay, WI

January 30, 200822 counties in Wisconsin

NWS Green Bay, WI issued this wind chill warning at Jan 30, 2008, 2:34 AM CST for 22 counties in Wisconsin. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 30, 2008, 2:34 AM CST (08:34 UTC)
Expired
Jan 30, 2008, 11:58 AM CST
In force
9 hr
Issued by
NWS Green Bay, WI
All 22 counties

Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2008-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2008-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KGRB 300834
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
234 AM CST WED JAN 30 2008

...DANGEROUSLY COLD WIND CHILLS EXPECTED THROUGH MIDDAY ...

.SUB ZERO TEMPERATURES AND WEST WINDS OF 15 TO 30 MPH WILL PRODUCE
WIND CHILLS OF 35 TO 45 BELOW ZERO THROUGH THE MIDDAY HOURS. WINDS
WILL GUST TO OVER 40 MPH NEAR THE LAKE AND BAY.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301645-
/O.CAN.KGRB.WS.W.0002.000000T0000Z-080130T1400Z/
/O.NEW.KGRB.WC.W.0001.080130T0834Z-080130T1800Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
234 AM CST WED JAN 30 2008

...WIND CHILL WARNING IN EFFECT UNTIL NOON CST TODAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE WINTER
STORM WARNING HAS BEEN CANCELED. 

SUB ZERO TEMPERATURES AND WINDS OF 15 TO 30 MPH WILL CREATE WIND
CHILLS OF 35 TO 45 BELOW ZERO THROUGH THE MIDDAY HOURS. WIND
CHILLS WILL STRUGGLE TO REACH 25 BELOW LATE IN THE DAY. 

ANYONE VENTURING OUTDOORS SHOULD TAKE PRECAUTIONS TO PREVENT
FROSTBITE. FROSTBITE CAN OCCUR IN AS LITTLE AS 10 TO 15 MINUTES
UNDER THESE CONDITIONS. IF YOU MUST GO OUTDOORS...REMEMBER THAT
SEVERAL LAYERS OF LIGHT CLOTHING PROVIDE MUCH BETTER PROTECTION
THAN A SINGLE HEAVY LAYER. BE SURE TO WEAR A HAT AND GLOVES OR
MITTENS.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$
2 follow-up statements
000 
WWUS43 KGRB 301104
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
504 AM CST WED JAN 30 2008

...DANGEROUSLY COLD WIND CHILLS EXPECTED THROUGH MIDDAY ...

.SUB ZERO TEMPERATURES AND WEST WINDS OF 15 TO 30 MPH WILL
PRODUCE WIND CHILLS OF 35 TO 45 BELOW ZERO THROUGH THE MIDDAY
HOURS. WINDS WILL GUST TO OVER 40 MPH NEAR THE LAKE AND BAY.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301800-
/O.CON.KGRB.WC.W.0001.000000T0000Z-080130T1800Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
504 AM CST WED JAN 30 2008

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

SUB ZERO TEMPERATURES AND WINDS OF 15 TO 30 MPH WILL CREATE WIND
CHILLS OF 35 TO 45 BELOW ZERO THROUGH THE MIDDAY HOURS. WIND
CHILLS WILL STRUGGLE TO REACH 25 BELOW LATE IN THE DAY.

ANYONE VENTURING OUTDOORS SHOULD TAKE PRECAUTIONS TO PREVENT
FROSTBITE. FROSTBITE CAN OCCUR IN AS LITTLE AS 10 TO 15 MINUTES
UNDER THESE CONDITIONS. IF YOU MUST GO OUTDOORS...REMEMBER THAT
SEVERAL LAYERS OF LIGHT CLOTHING PROVIDE MUCH BETTER PROTECTION
THAN A SINGLE HEAVY LAYER. BE SURE TO WEAR A HAT AND GLOVES OR
MITTENS. 

IF YOU HAVE CAR TROUBLE...STAY IN YOUR CAR AND WAIT FOR HELP. YOUR
VEHICLE OFFERS PROTECTION FROM THE EFFECTS OF THE WIND. CARRY A
PORTABLE PHONE IF YOU HAVE ONE. IF YOU LOSE HEAT IN YOUR
HOME...NEVER USE CHARCOAL GRILLS OR OTHER HEATING SOURCES THAT ARE
NOT VENTED TO THE OUTSIDE. CARBON MONOXIDE POISONING CAN RESULT.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWUS43 KGRB 301758
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1158 AM CST WED JAN 30 2008

...DANGEROUS WIND CHILLS WILL CONTINUE INTO THIS EVENING...

.WEST WINDS OF 15 TO 30 MPH AND TEMPERATURES AT OR BELOW ZERO
WILL COMBINE TO CREATE DANGEROUS WIND CHILLS INTO THE EVENING
HOURS. WINDS ARE EXPECTED TO SUBSIDE LATE THIS AFTERNOON AND
EVENING. EVEN THOUGH WINDS WILL DROP TO BELOW WIND CHILL ADVISORY
CRITERIA THIS EVENING...WIND CHILL VALUES WILL STILL HOVER NEAR 25
DEGREES BELOW ZERO THROUGH THE NIGHT.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-310200-
/O.CAN.KGRB.WC.W.0001.000000T0000Z-080130T1800Z/
/O.NEW.KGRB.WC.Y.0002.080130T1758Z-080131T0300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
1158 AM CST WED JAN 30 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE
WIND CHILL WARNING HAS BEEN CANCELLED. 

TEMPERATURES HOVERING AROUND ZERO OR BELOW AND WINDS OF 15 TO 30
MPH WILL CREATE WIND CHILLS OF 25 TO 35 BELOW ZERO INTO MID EVENING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. ANYONE VENTURING
OUTDOORS SHOULD TAKE PRECAUTIONS TO PREVENT FROSTBITE. FROSTBITE
CAN OCCUR IN AS LITTLE AS 30 MINUTES UNDER THESE CONDITIONS. IF
YOU MUST GO OUTDOORS...REMEMBER THAT SEVERAL LAYERS OF LIGHT
CLOTHING PROVIDE MUCH BETTER PROTECTION THAN A SINGLE HEAVY LAYER.
BE SURE TO WEAR A HAT AND GLOVES OR MITTENS.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind chill warning went out at Jan 29, 9:48 PM CST, 4 hours 46 minutes earlier.

Area forecast discussion, Jan 29, 9:48 PM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
948 PM CST TUE JAN 29 2008

.UPDATE...REMAINING BANDS/POCKETS OF SN NOW CONSOLIDATING OVER ERN
WI AS THE MAIN UPR DYNAMICS EJECT NEWD TOWARD LAKE MICHIGAN. THAT
SHOULD LEAD TO ONE LAST PRETTY GOOD PERIOD OF SNOW IN ERN WI.
SNOW NOW STARTING TO SHUT DOWN ACRS THE FAR WEST...AND THAT TREND
WL SWEEP E ONCE THE UPR SYSTEM LIFTS THROUGH. CALLS AROUND THE
AREA SUGGEST GENERAL 3-6 INCH TOTALS WILL HOLD.

WL DO ANOTHER FCST UPDATE ARND 1100 PM TO FRESHEN THE FCST
WORDING.

MINS AND WIND CHILLS IN GOING FCST FOR LATE TNGT LOOK RIGHT ON
TRACK.

SKOWRONSKI
&&

.PREV DISCUSSION...ISSUED AT 828 PM CST TUE JAN 29 2008...

UPDATE...RADAR RETURNS INCRG AGAIN OVER E-C WI. THE AREA WL BE AT
LEAST CLIPPED BY THE WRN EDGE OF THE FORCING WITH STG SHRTWV LIFTG
NNEWD FM IL. FRONTOGENETIC FORCING ALSO EDGING EWD INTO THAT AREA.
STILL THINK THE 3-6 INCH STORM TOTALS LOOK GOOD...BUT RECENTLY
UPDATED ZFP TO JUST HAVE ADDITIONAL ACCUMULATIONS SINCE FOR WRN
AREAS THE STORM GOES BACK TO MID-DAY.

AT THIS POINT...DO NOT PLAN TO CHANGE HEADLINES ON THIS SHIFT.
HOWEVER...RECENTLY UPDATED WSW SETS THE STAGE FOR A CHG FM WINTER
STORM WARNING TO WIND CHILL WARNING/ADVISORY. THAT WL PROBABLY OCCUR
WITH THE 4 AM ISSUANCE...AND WOULD THINK WE WOULD NEED TO EXTEND THE
WIND CHILL HEADLINES THROUGH NOON.

JUST FINISHED AN UPDATE CYCLE...WITH ALL NEW PRODUCTS ALREADY
SHIPPED OUT.

SKOWRONSKI

DISCUSSION ISSUED AT 658 PM CST TUE JAN 29 2008...

UPDATE...WINTER STORM IN FULL SWING ACRS THE FCST AREA.

HIGHEST RADAR RETURNS NOW NE OF GRB AND SHIFTG TO THE NE. ANOTHER
N/S BAND OF SNOW IN ZONE OF STG MID-LVL FRONTOGENETIC FORCING WAS
EDGING INTO THE WRN PART OF THE FCST AREA. KEY THING TO WATCH RIGHT
NOW IS TO WHAT EXTENT RETURNS FILL BACK IN ACRS THE SRN PART OF THE
FCST AREA...IN THE WAKE OF THE BATCH OF SNOW HEADING OFF INTO UPPER
MICHIGAN. THE RUC SHOWED SIG QG FORCING CONTG IN THIS REGION THROUGH
03Z...AND THE LATEST WV STLT IMAGERY GAVE SOME INDICATION OF
REDEVELOPMENT OVER SRN WI AHEAD OF THE MAIN SHRTWV SWINGING ARND
THE BASE OF THE UPR TROF. ON THE OTHER HAND...RADAR SHOWED THE
BEST NEW RETURNS OVER NE IL...AND THOSE APPEAR MOST LIKELY TO
BRUSH BY TO THE E OF THE AREA. WL WATCH TO SEE WHAT HAPPENS THE
NEXT COUPLE HRS. CURRENT FCST IS FOR TOTAL ACCUMULATIONS OF 3 TO 6
INCHES ACRS THE AREA. THAT INCLUDES WHAT FELL DURING THE DAY ACRS
THE WEST. FEELING RIGHT NOW IS THAT WE ARE PROBABLY GOING TO BE
OKAY WITH THOSE TOTALS.

REGARDLESS OF THE AMNT OF ADDITION SNOW...IT IS A DOWNRIGHT NASTY
EVENING ACRS THE AREA. THE SLEET THAT FELL IN ERN WI GOT PACKED DOWN
AND FROZE ON MANY ROADWAYS. WITH SIG SNOW AND NOW WIDESPREAD BLOWING
AND DRIFTING IT IS A VERY SLOW GO ON THE ROADS THIS EVENING. PLAN
HERE IS TO KEEP THE WINTER STORM WARNING GOING UNTIL THE SNOW AND
BLOWING AND DRIFTING SNOW REALLY WIND DOWN. AT THAT TIME WE WILL
REPLACE THE WINTER STORM WARNING WITH EITHER A WIND CHILL ADVISORY
OR A WIND CHILL WARNING AS APPROPRIATE.  THAT MAY NOT HAPPEN UNTIL
EARLY TOMORROW MORNING.

SKOWRONSKI

DISCUSSION ISSUED AT 334 PM CST TUE JAN 29 2008...

SHORT TERM...THIS AFTERNOON THROUGH WEDNESDAY. A LOW PRESSURE
SYSTEM WAS IN NORTHEAST ILLINOIS AT 20Z AS IT CONTINUED TO MOVE
NORTH ALONG AN ARCTIC FRONT. THE FRONT EXITED THE CWA EARLY THIS
AFTERNOON...CAUSING TEMPERATURES TO PLUNGE RAPIDLY. MORNING
TEMPERATURES IN THE 30S HAD ALREADY FALLEN INTO THE TEENS IN THE
NORTHWEST PART OF THE CWA BY 20Z. FREEZING RAIN AND/OR SLEET
CHANGED TO SNOW OVER MOST OF EASTERN WISCONSIN BY 21Z. RADAR
MOSAIC SHOWED SNOW BECOMING MORE WIDESPREAD ACROSS THE CWA DURING
THE AFTERNOON. SNOW WAS HEAVIER IN THE WESTERN CWA WHERE
VISIBILITIES WERE LESS THAN A MILE MUCH OF THE AFTERNOON. THE
SNOW STARTED DURING THE LATE MORNING IN CENTRAL WISCONSIN AND
WINDS WERE STARTING TO INCREASE IN THAT AREA LATE THIS AFTERNOON.
WINDS ARE GOING TO CONTINUE TO INCREASE THIS EVENING AND TONIGHT
CAUSING PERIODS OF NEAR-BLIZZARD CONDITIONS. MODELS HAVE NOT DONE
WELL WITH THIS SYSTEM BUT AN THE RUC WAS LOOSELY FOLLOWED FOR THE
EARLY PART OF THE NIGHT. THEN ATTEMPTED MOSTLY WENT WITH THE
COLDEST GUIDANCE NUMBERS AND ATTEMPTED TO MESH WITH ADJACENT
FORECASTS. LOOKS LIKE SNOW WILL CONTINUE ACROSS THE AREA THIS
EVENING...WITH SOME SNOW STILL POSSIBLE IN DOOR COUNTY UNTIL
SHORTLY AFTER MIDNIGHT. KEPT CURRENT WINTER STORM WARNING TO AVOID
MAKING THINGS MORE COMPLICATED...BUT IT WILL LIKELY NEED TO BE CANCELED
EARLY...ONCE THE SNOW WINDS DOWN...AND REPLACED WITH A WIND CHILL
ADVISORY OR WARNING AS COLD TEMPERATURES AND INCREASING WINDS
RESULT IN BITTER COLD WIND CHILL READINGS.

LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY.
OVERALL LITTLE CHANGES DURING THIS PERIOD. WEAK WAA ALONG THE
WEST TO EAST BAROCLINIC ZONE OVER WI MAY GENERATE SOME LIGHT PCPN
OVER MAINLY THE SOUTH HALF OF THE FORECAST AREA WED NIGHT INTO
THURSDAY. MDM RANGE MODELS CONTINUE TO TRACK THE NEXT SYSTEM SOUTH
OF THE STATE TOWARD FRIDAY...PERHAPS JUST BRUSHING THE SOUTH HALF
WITH MINOR ACCUM. EAST FETCH AND MARGINAL DELTA T/S CONTINUE TO
SUPPORT SOME SNOW SHOWER ACTIVITY ALONG LAKE MICHIGAN SO WILL
CONTINUE TO PLACE HIGHER POPS THERE.

FOR THE WEEKEND...MDM RANGE MODELS HAVE BEEN CONSISTENT WITH A
WEAK SHORT WAVE TO TRACK OVER THE GREAT LAKES REGION. MOISTURE
APPEARS MARGINAL SO WILL KEEP LOW END POPS GOING. NEXT WEEK MONDAY
INTO TUESDAY SYSTEM NOW TRENDING COLDER...BUT STILL HAS SOME
POTENTIAL OF A MIX FOR AT LEAST THE SOUTHEAST HALF OF THE FORECAST
AREA. LATEST RUNS INDICATE THE SYSTEM WILL TRACKING TO LOWER
MICHIGAN MONDAY INTO MONDAY NIGHT. WILL LINGER SNOW SHOWERS INTO
TUESDAY AS THE PROGGED UPPER TROF STILL ROTATING THROUGH.

AVIATION...MVFR/IFR CIGS EXPECTED ALONG WITH LIFR/VLIFR VSBYS DURING
THE LATE AFTERNOON AND EVENING DUE TO SNOW. VSBYS AND CIGS SHOULD
IMPROVE AS SNOW ENDS AT MOST LOCATIONS BY MIDNIGHT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WARNING UNTIL 8 AM WEDNESDAY
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-

&&
Hazardous weather outlook, Jan 29, 8:30 PM CST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
830 PM CST TUE JAN 29 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
830 PM CST TUE JAN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WISCONSIN...CENTRAL WISCONSIN AND NORTHEAST WISCONSIN.

.DAY ONE...TONIGHT

SNOW...WIND...AND PLUMMETING TEMPERATURES WILL GENERATE VERY
HAZARDOUS CONDITIONS ACROSS THE REGION TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

DANGEROUS WIND CHILLS OF 35 TO 45 BELOW ZERO ARE EXPECTED EARLY
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-301200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
830 PM CST TUE JAN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
WISCONSIN AND EAST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

A GALE WARNING REMAINS IN EFFECT THROUGH WEDNESDAY MORNING.

JS

In the hours before

Local storm report, Jan 29, 9:39 PM CST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
939 PM CST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     SNOW             ALGOMA                  44.61N 87.43W
01/29/2008  M3.0 INCH        KEWAUNEE           WI   TRAINED SPOTTER

&&
Local storm report, Jan 29, 9:40 PM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
940 PM CST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     SNOW             STEVENS POINT           44.51N 89.56W
01/29/2008  E3.0 INCH        PORTAGE            WI   LAW ENFORCEMENT

            CONSIDERABLE BLOWING AND DRIFTING

&&
Local storm report, Jan 29, 9:57 PM CST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
957 PM CST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     SNOW             MARINETTE               45.09N 87.61W
01/29/2008  E2.5 INCH        MARINETTE          WI   TRAINED SPOTTER

0956 PM     SNOW             SUAMICO                 44.63N 88.05W
01/29/2008  E2.5 INCH        BROWN              WI   TRAINED SPOTTER

&&
Special weather statement, Jan 29, 10:10 PM CST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1010 PM CST TUE JAN 29 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-300545-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK...
ANTIGO...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...
APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO
RIVERS
1010 PM CST TUE JAN 29 2008

...DANGEROUS WINTER WEATHER CONDITIONS WILL CONTINUE INTO WEDNESDAY
MORNING...

A STRONG STORM SYSTEM OVER NORTHERN LOWER MICHIGAN WILL ACCELERATE INTO
CANADA THIS EVENING. BITTERLY COLD AIR SURGING INTO WISCONSIN IN THE
WAKE OF THE DEPARTING STORM WILL COMBINE WITH PERIODS OF SNOW TO
PRODUCE VERY HAZARDOUS TRAVEL CONDITIONS ACROSS THE AREA. IF YOU MUST
TRAVEL TONIGHT...BE PREPARED TO ENCOUNTER SNOW OR ICE COVERED ROADWAYS
AND NEAR ZERO VISIBILITIES. BE SURE TO CARRY A WINTER STORM SURVIVAL KIT
IN YOUR CAR. THE KIT SHOULD INCLUDE BLANKETS...FOOD AND WATER...AND A
FLASHLIGHT.

AT 1000 PM...A BAND OF HEAVY SNOW WAS DEVELOPING OVER EASTERN WISCONSIN.
 THE BAND WILL SHIFT ACROSS THE FAR EAST DURING THE LATE EVENING.
ANOTHER INCH OR TWO OF SNOW SHOULD FALL IN AREAS EAST OF A LINE FROM
IRON MOUNTAIN...TO SHAWANO...TO OSHKOSH BETWEEN 1000 PM AND MIDNIGHT.

LIGHT TO OCCASIONALLY MODERATE SNOW WAS FALLING ACROSS THE REST OF THE
AREA. THE BACK EDGE OF THE SNOW HAD EDGED INTO CENTRAL AND NORTH-CENTRAL
WISCONSIN. THE ACCUMULATING SNOW SHOULD END IN THE WAUSAU AND
RHINELANDER AREAS BY MIDNIGHT. SNOW WILL DIMINISH ACROSS THE REST OF THE
AREA FAIRLY QUICKLY AFTER MIDNIGHT...THOUGH IT WILL PROBABLY PERSIST IN
DOOR COUNTY UNTIL AROUND 300 AM. EVEN AFTER THE SNOW DIMINISHES...STRONG
WINDS WILL CONTINUE TO GENERATE WIDESPREAD BLOWING AND DRIFTING
THROUGHOUT THE NIGHT.

BY LATE TONIGHT...THE MAIN DANGER FROM THE STORM WILL SWITCH FROM SNOW
AND BLOWING SNOW TO BITTERLY COLD TEMPERATURES. WIND CHILLS TO 45 BELOW
ZERO ARE EXPECTED ACROSS CENTRAL AND NORTH-CENTRAL WISCONSIN BY
MORNING...WITH WIND CHILLS TO 35 BELOW ZERO ACROSS THE EAST. WHEN THE
WIND CHILL GETS THAT LOW...EXPOSED SKIN CAN FREEZE IN 10 TO 15 MINUTES.
BE SURE TO DRESS APPROPRIATELY IF YOU MUST BE OUTDOORS LATE TONIGHT OR
EARLY WEDNESDAY MORNING.

A WINTER STORM WARNING REMAINS IN EFFECT FOR THE ENTIRE AREA TONIGHT AND
EARLY WEDNESDAY.

SKOWRONSKI
WEATHER.GOV/GREENBAY
Local storm report, Jan 29, 10:29 PM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1029 PM CST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 PM     SNOW             ELCHO                   45.43N 89.18W
01/29/2008  E4.9 INCH        LANGLADE           WI   TRAINED SPOTTER

&&
Special weather statement, Jan 29, 11:40 PM CST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1140 PM CST TUE JAN 29 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-300930-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK...
ANTIGO...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...
APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO
RIVERS
1140 PM CST TUE JAN 29 2008

...DANGEROUS WINTER WEATHER CONDITIONS WILL CONTINUE INTO WEDNESDAY
MORNING...

A STRONG STORM SYSTEM OVER NORTHERN LOWER MICHIGAN WILL ACCELERATE INTO
CANADA OVERNIGHT. BITTERLY COLD AIR SURGING INTO WISCONSIN IN THE
WAKE OF THE DEPARTING STORM WILL PRODUCE WIDESPREAD BLOWING AND DRIFTING
SNOW. THAT WILL LEAD TO DANGEROUS TRAVEL CONDITIONS EVEN THOUGH THE SNOW
WILL RAPIDLY DIMINISH FROM WEST TO EAST DURING THE REST OF THE NIGHT.

IF YOU MUST TRAVEL TONIGHT...BE PREPARED TO ENCOUNTER SNOW OR ICE
COVERED ROADWAYS AND NEAR ZERO VISIBILITIES. BE SURE TO CARRY A WINTER
STORM SURVIVAL KIT IN YOUR CAR. THE KIT SHOULD INCLUDE BLANKETS...FOOD
AND WATER...AND A FLASHLIGHT.

BY LATE TONIGHT...THE MAIN DANGER FROM THE STORM WILL SWITCH FROM SNOW
AND BLOWING SNOW TO BITTERLY COLD TEMPERATURES. WIND CHILLS TO 45 BELOW
ZERO ARE EXPECTED ACROSS CENTRAL AND NORTH-CENTRAL WISCONSIN BY
MORNING...WITH WIND CHILLS TO 35 BELOW ZERO ACROSS THE EAST. WHEN THE
WIND CHILL GETS THAT LOW...EXPOSED SKIN CAN FREEZE IN 10 TO 15 MINUTES.
BE SURE TO DRESS APPROPRIATELY IF YOU MUST BE OUTDOORS LATE TONIGHT OR
EARLY WEDNESDAY MORNING.

A WINTER STORM WARNING REMAINS IN EFFECT FOR THE ENTIRE AREA TONIGHT AND
EARLY WEDNESDAY. THE WINTER STORM WARNING WILL LIKELY BE CHANGED TO A
WIND CHILL WARNING OR WIND CHILL ADVISORY ONCE THE BLOWING AND DRIFTING
SNOW STARTS TO SUBSIDE. THE WIND CHILL WARNING OR ADVISORY WILL LIKELY
RUN WELL INTO THE DAY WEDNESDAY.

SKOWRONSKI
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 11:58 AM CSTWind Chill AdvisoryGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more9 hr

Nearby

Wind Chill Warnings in Wisconsin, 2008Every wind chill warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.